MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0308
Medical Device Problem Codes Failure to Advance (2524); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A visual analysis was performed on the photos provided for this complaint.One of the pictures show the orbit galaxy device and the embolic coil already separated from the device.No visual damages could be noted on the embolic coil.A manufacturing record evaluation (mre )was performed and no non-conformances related to the complaint were found during the review.Impeded condition cannot be confirmed with the pictures provided.However, detachment condition can be confirmed as the embolic coil is observed in a bag, separated from the device.The mre suggests that the failure reported by the customer could not be related to the manufacturing process.No corrective action will be taken at this time.Further investigation will be performed once the device is returned for evaluation.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, the physician filled the aneurysm with two competitive coils and then used an orbit galaxy xtrasoft coil (640cx0308, 30628888) in the target position.The coil was impeded in distal of the unspecified microcatheter (mc).Then the doctor tried to retract it slightly for adjusting but observed the coil didn¿t move.The physician withdrew the device and completed the surgery.The doctor flushed the microcatheter and found the coil had already detached in the microcatheter.There was no patient injury report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: section b5: additional information received indicated that there was no evidence of physical material within the device.The device was removed through the microcatheter.Other devices were successfully used with the same microcatheter prior to the encountered resistance.No additional intervention was required to remove the coil.There was no significant prolongation of the procedure due to the event.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, the physician filled the aneurysm with two competitive coils and then used an orbit galaxy xtrasoft coil (640cx0308, 30628888) in the target position.The coil was impeded distal of the unspecified microcatheter (mc).Then the doctor tried to retract it slightly for adjusting but observed the coil didn¿t move.The physician withdrew the device and completed the surgery.The doctor flushed the microcatheter and found the coil had already detached in the microcatheter.There was no patient injury report.Additional information received indicated that there was no evidence of physical material within the device.The device was removed through the microcatheter.Other devices were successfully used with the same microcatheter prior to the encountered resistance.No additional intervention was required to remove the coil.There was no significant prolongation of the procedure due to the event.The device is not available at this time for return, there for, no further analysis can be performed.A visual analysis was performed on the photos provided for this complaint.One of the pictures show the orbit galaxy device and the embolic coil already separated from the device.No visual damages could be noted on the embolic coil.A manufacturing record evaluation (mre) was performed, and no non-conformance's related to the complaint were found during the review.Impeded condition cannot be confirmed with the pictures provided.However, detachment condition can be confirmed as the embolic coil is observed in a bag, separated from the device.The mre suggests that the failure reported by the customer could not be related to the manufacturing process.No corrective action will be taken at this time.Further investigation will be performed once the device is returned for evaluation.A manufacturing record evaluation was performed, and no non-conformances related to the complaint were found during the review.Premature detachment-in mc during removal and impeded in microcatheter are known potential procedural complications associated with this device.The instructions for use (ifu) contains instructions and cautions regarding proper placement of the device, including introduction and positioning of the microcoil.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of unintended detachment.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.[complaint conclusion updated with product analysis]: as reported by the field, during a coil embolization, the physician filled the aneurysm with two competitive coils and then used an orbit galaxy xtrasoft coil (640cx0308, 30628888) in the target position.The coil was impeded distal of the unspecified microcatheter (mc).Then the doctor tried to retract it slightly for adjusting but observed the coil didn¿t move.The physician withdrew the device and completed the surgery.The doctor flushed the microcatheter and found the coil had already detached in the microcatheter.There was no patient injury report.Additional information received indicated that there was no evidence of physical material within the device.The device was removed through the microcatheter.Other devices were successfully used with the same microcatheter prior to the encountered resistance.No additional intervention was required to remove the coil.There was no significant prolongation of the procedure due to the event.Two pictures were attached to the complaint file, in one of the pictures shows the embolic coil already separated from the device.No visual damages could be noted on the embolic coil.The product was returned to cerenovus for evaluation.A non-sterile og cmplx xtrasoft coil 3x8 was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and the hypo-tube was found with a kinked condition at 9.7 in (24.63 cm) from the proximal end.It was noted that the coil was already detached from the unit, as seen in the pre-shipment pictures.Under magnification, the embolic coil was observed to be kinked.Also, the gripper was inspected and was found in good condition.A manufacturing record evaluation was performed for the finished device, and no non-conformances related to the malfunction were identified.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Kinked can occur during procedure handling where force may have been inadvertently applied.The complaint documented that the coil could not be advanced through from the concomitant microcatheter; the complaint coil was removed from the patient.It is possible that force may have inadvertently been applied during the coil advancement in an attempt to overcome the resistance, which resulted in the coil kinking.Premature detachment-in mc during removal and impeded in microcatheter are known potential procedural complications associated with this device.Although the functional test could not be performed due to the conditions in which the device was received, the customer complaint was confirmed based on the appearance of the embolic coil and the hypo-tube.The exact time when the detachment process occurs could not be conclusively determined.There is no evidence of mechanical detachment in the coil; however, there are procedural and other factors that may have contributed to the failure.With the limited information available, an assignment of a root cause is not possible.However, it is suspected that the damages described above are the result of the manipulation required to advance and withdraw the coil from the microcatheter.Factors not described in the event description may have contributed to the issue encountered during the procedure; however, this cannot be conclusively determined.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.The manufacturing record evaluation (mre) cannot be performed due to the lot number was not provided.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following precautions: ¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.¿if friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h10.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG CMPLX XTRASOFT COIL 3X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
6465917981
MDR Report Key14021985
Report Number3008114965-2022-00262
Device Sequence Number20338368
Product Code KRD
UDI-Device Identifier10886704030607
UDI-Public10886704030607
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number640CX0308
Device Catalogue Number640CX0308
Device Lot Number30628888
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer05/12/2022
07/19/2022
08/19/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date05/18/2022
08/01/2022
08/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER.
Patient SexUnknown